Alert archive / Minnesota / Wind Chill Advisories in 2013
Wind Chill Advisory 9, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Dec 9, 2013, 4:01 AM CST for 4 counties in Iowa; 5 counties in Wisconsin; 6 counties in Minnesota. It took effect at Dec 9, 2013, 10:52 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2013, 4:01 AM CST (10:01 UTC)
- In effect from
- Dec 9, 2013, 10:52 AM CST
- Expired
- Dec 10, 2013, 2:35 AM CST
- In force
- 16 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 63 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 091001 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 401 AM CST MON DEC 9 2013 ...ARCTIC AIR TO SURGE INTO NORTH CENTRAL WISCONSIN THIS AFTERNOON... .ANOTHER PERIOD OF BITTERLY COLD WIND CHILLS IS EXPECTED ACROSS NORTH CENTRAL WISCONSIN. THIS IN RESPONSE TO BRISK WEST WINDS BRINGING IN A SURGE OF ARCTIC AIR. BY 4 PM...WIND CHILLS WILL HAVE FALLEN TO AROUND 20 BELOW ZERO. WIND CHILLS WILL LOWER FURTHER TO 20 TO 30 BELOW ZERO FOR MUCH OF TONIGHT...AND THEN BEGIN TO CLIMB TOWARDS SUNRISE TUESDAY AS TEMPERATURES WARM. WIZ017-029-091815- /O.NEW.KARX.WC.Y.0009.131209T2200Z-131210T1200Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 401 AM CST MON DEC 9 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY. * PLAN ON WIND CHILL VALUES BETWEEN 20 AND 30 BELOW ZERO FROM LATE THIS AFTERNOON THROUGH TONIGHT. * FROST BITE CAN OCCUR IN THESE CONDITIONS IF EXPOSED SKIN IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AJ
5 follow-up statements
000 WWUS43 KARX 091652 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1052 AM CST MON DEC 9 2013 ...BITTERLY COLD WIND CHILLS THROUGH TOMORROW MORNING... .THE COMBINATION OF STRONG WINDS COLD AIR HAS LEAD TO WIND CHILL INDICES IN THE 20 TO 30 DEGREES BELOW ZERO RANGE THIS MORNING ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. WITH TEMPERATURES NOT IMPROVING MUCH INTO THIS AFTERNOON AND WINDS STAYING UP...EXPECT THAT THESE LOW WIND CHILLS WILL CONTINUE. WINDS HAVE ALSO STARTED TO PICK UP ACROSS NORTH CENTRAL WISCONSIN...SO HAVE BUMPED UP THE START TIME OF THE ADVISORY IN THAT AREA. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032>034-100000- /O.EXB.KARX.WC.Y.0009.131209T1652Z-131210T0000Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...BLACK RIVER FALLS 1052 AM CST MON DEC 9 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WIND CHILL VALUES WILL REMAIN BETWEEN 20 AND 30 BELOW ZERO THROUGH TONIGHT. * FROST BITE CAN OCCUR IN THESE CONDITIONS IF EXPOSED SKIN IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ017-029-100100- /O.EXT.KARX.WC.Y.0009.131209T1652Z-131210T1200Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 1052 AM CST MON DEC 9 2013 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... * WIND CHILL VALUES OF BETWEEN 20 AND 30 BELOW ZERO CAN BE EXPECTED THROUGH TOMORROW MORNING. * FROST BITE CAN OCCUR IN THESE CONDITIONS IF EXPOSED SKIN IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HALBACH
000 WWUS43 KARX 092117 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 317 PM CST MON DEC 9 2013 ...BITTERLY COLD WIND CHILLS TONIGHT... .WIND CHILLS OF 20 TO 30 DEGREES BELOW ZERO CAN BE EXPECTED THROUGH TONIGHT IN NORTH CENTRAL WISCONSIN DUE TO THE COMBINATION OF GUSTY WINDS AND A COLD AIR MASS THAT IS NOW IN PLACE. WIND CHILLS OF AROUND 20 BELOW CAN BE EXPECTED IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA THROUGH TONIGHT WHERE TEMPERATURES ARE EXPECTED TO CLIMB AS THE NEXT SYSTEM ENTERS THE REGION. IF TEMPERATURES DO NOT REBOUND THIS EVENING AND WINDS STAY UP...THE ADVISORY MAY HAVE TO BE EXTENDED INTO THE OVERNIGHT HOURS. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032>034-100000- /O.CON.KARX.WC.Y.0009.000000T0000Z-131210T0000Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...BLACK RIVER FALLS 317 PM CST MON DEC 9 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WIND CHILL VALUES WILL REMAIN BETWEEN 20 AND 25 BELOW ZERO INTO THIS EVENING. * FROST BITE CAN OCCUR IN THESE CONDITIONS IF EXPOSED SKIN IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ017-029-100530- /O.CON.KARX.WC.Y.0009.000000T0000Z-131210T1200Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 317 PM CST MON DEC 9 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WIND CHILL VALUES OF BETWEEN 20 AND 30 BELOW ZERO CAN BE EXPECTED THROUGH TOMORROW MORNING. * FROST BITE CAN OCCUR IN THESE CONDITIONS IF EXPOSED SKIN IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ HALBACH
000 WWUS43 KARX 100006 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 606 PM CST MON DEC 9 2013 ...BITTERLY COLD WIND CHILLS TONIGHT... .WIND CHILLS WILL RANGE FROM 20 TO 30 BELOW ZERO TONIGHT ACROSS MUCH OF NORTH CENTRAL WISCONSIN. ELSEWHERE...IT WILL STILL BE COLD...BUT WIND CHILLS WILL BE SLIGHTLY BETTER...MOSTLY IN THE 10 TO 20 BELOW RANGE. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032>034-100115- /O.EXP.KARX.WC.Y.0009.000000T0000Z-131210T0000Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...BLACK RIVER FALLS 606 PM CST MON DEC 9 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... BITTER COLD CAN STILL BE EXPECTED TONIGHT...BUT THE COMBINATION OF WIND AND TEMPERATURES WILL RESULT IN WIND CHILLS FROM 10 TO 20 BELOW. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. PRECAUTIONS SHOULD STILL BE TAKEN IF VENTURING OUT IN THE COLD TONIGHT. COVER UP EXPOSED SKIN AND LIMIT EXPOSURE. $$ WIZ017-029-100815- /O.CON.KARX.WC.Y.0009.000000T0000Z-131210T1200Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 606 PM CST MON DEC 9 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WIND CHILLS WILL RANGE FROM 20 TO 30 BELOW ZERO TONIGHT. * FROST BITE CAN OCCUR IF EXPOSED SKIN IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RIECK
000 WWUS43 KARX 100351 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 951 PM CST MON DEC 9 2013 ...BITTERLY COLD WIND CHILLS TONIGHT... .WIND CHILLS WILL RANGE FROM 20 TO 30 BELOW ZERO TONIGHT ACROSS MUCH OF NORTH CENTRAL WISCONSIN. ELSEWHERE...IT WILL STILL BE COLD...BUT WIND CHILLS WILL BE A BIT BETTER...MOSTLY IN THE 10 TO 20 BELOW RANGE. WIZ017-029-101200- /O.CON.KARX.WC.Y.0009.000000T0000Z-131210T1200Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 951 PM CST MON DEC 9 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WIND CHILLS WILL RANGE FROM 20 TO 30 BELOW ZERO TONIGHT. * FROST BITE CAN OCCUR IF EXPOSED SKIN IS NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RIECK
000 WWUS43 KARX 100835 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 235 AM CST TUE DEC 10 2013 ...WIND CHILLS IMPROVING... .WIND CHILLS HAVE IMPROVED OVER CLARK AND TAYLOR COUNTIES EARLY THIS MORNING INTO THE 5 TO 15 BELOW RANGE. BITTERLY COLD WIND CHILLS RETURN TONIGHT THROUGH WEDNESDAY NIGHT. WIZ017-029-100945- /O.CAN.KARX.WC.Y.0009.000000T0000Z-131210T1200Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 235 AM CST TUE DEC 10 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE WARMED SLIGHTLY THIS MORNING. AS OF 230 AM WIND CHILL WERE IN THE 5 TO 15 BELOW RANGE...THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ WETENKAMP
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 9, 3:52 AM CST, 9 minutes earlier.
Area forecast discussion, Dec 9, 3:52 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
352 AM CST MON DEC 9 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 352 AM CST MON DEC 9 2013
MAIN SHORT TERM CONCERNS ARE ON TEMPERATURES...WIND CHILLS AND
POTENTIAL FOR MORE SNOW LATER TONIGHT.
CURRENTLY AS OF 08Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS
SHOWED A HIGHLY AMPLIFIED RIDGE OVER THE EASTERN PACIFIC...A DEEP
TROUGH FROM CENTRAL CANADA INTO THE FOUR CORNERS...AND RIDGING OVER
THE SOUTHEASTERN U.S.. WITHIN THE DEEP TROUGH THERE WERE 3
SHORTWAVES OF NOTE. THE FIRST WAS OVER SOUTHEAST WISCONSIN WHICH
HELPED BRING THE SNOW TO THE AREA YESTERDAY INTO THE EARLY MORNING
HOURS. MOST OF THE SNOW HAS PUSHED OFF TO THE EAST AS SHOWN BY RADAR
IMAGERY...IN RESPONSE TO SUBSIDENCE AND ISENTROPIC DESCENT IN THE
WAKE OF THE SHORTWAVE. THE SECOND SHORTWAVE OF NOTE WAS OVER THE
DAKOTAS. ALTHOUGH THIS SHORTWAVE WAS ONLY PRODUCING SOME ALTOSTRATUS
AHEAD OF IT...DUE TO DRY AIR SEEN ON THE 00Z BIS SOUNDING...THERE
WAS PLENTY OF COLD AIR WITH IT. 850MB TEMPS ACCORDING TO THE RAP ARE
-25C ACROSS NORTH DAKOTA...OR 2 STANDARD DEVIATIONS BELOW NORMAL.
FINALLY...THE THIRD SHORTWAVE WAS COMING DOWN THE BACK SIDE OF THE
TROUGH THROUGH CENTRAL ALBERTA. IMPRESSIVE 140KT JET AT THE
TROPOPAUSE ACCOMPANYING THE SHORTWAVE. ALREADY SOME LIGHT SNOW
FALLING JUST AHEAD OF THE SHORTWAVE.
A LOT OF RAPID MOTION FORECAST OVER THE NEXT 24 HOURS IN THE UPPER
LEVEL PATTERN...MOSTLY A RESULT FROM THAT STRONG UPPER JET CORE
COMING THROUGH ALBERTA. FIRST OFF...THE SHORTWAVE TROUGH OVER NORTH
DAKOTA IS PROGGED BY MODELS TO SLIDE THROUGH THE FORECAST AREA THIS
AFTERNOON. WE MAY SEE SOME MID OR HIGH CLOUDS PASS THROUGH AHEAD OF
THE SHORTWAVE...BUT THE BULK OF THE CLOUD COVER IS GOING TO BE THE
CURRENT STRATUS AFFECTING THE AREA. ANTICIPATING AS THE SHORTWAVE
PASSES...THE DRY ARCTIC AIR SEEN ACROSS NORTH DAKOTA CURRENTLY WILL
CLEAR OUT THE STRATUS. THIS MAY HAPPEN PRETTY QUICK WITH CLEARING
ALREADY COMING INTO THE FORECAST AREA. IN ADDITION...THAT SAME
ARCTIC AIR IS EXPECTED TO CAUSE TEMPERATURES TO FALL AS 850MB TEMPS
PLUMMET FROM THE CURRENT -14 TO -18C READINGS TO -18 TO -22C BY 21Z.
WINDS LOOK TO CRANK UP TOO AS THAT SHORTWAVE AND ASSOCIATED COLD AIR
COME IN. THESE WINDS...WITH GUSTS UPWARDS OF 20 TO 30 MPH...ARE
LIKELY TO CAUSE SOME BLOWING AND DRIFTING OF THE RECENT SNOW. AS
TEMPERATURES FALL THIS AFTERNOON...WIND CHILLS WILL BECOME MORE OF
AN ISSUE. TAYLOR/CLARK COUNTIES LOOK TO DROP INTO ADVISORY RANGE
AROUND 22Z AND DO NOT GET OUT UNTIL 12Z TUESDAY...THUS HAVE GONE
AHEAD AND ISSUED AN ADVISORY FOR THEM.
THE COLD AIR TONIGHT DOES NOT LAST LONG. MODELS ARE IN GOOD
AGREEMENT SHOWING THE ALBERTA SHORTWAVE DIGGING INTO THE DAKOTAS
THIS EVENING...THEN MOVING INTO THE FORECAST AREA TOWARDS 12Z. AS
THIS SHORTWAVE APPROACHES...WARM ADVECTION ENSUES...WITH 850MB TEMPS
CLIMBING UP TO -13 TO -17C BY 09Z. ALL INDICATIONS ARE THAT THE
ISENTROPIC LIFT AND SOME MOISTURE ADVECTION WILL CAUSE A MID CLOUD
DECK TO SPREAD ACROSS THE FORECAST AREA. THESE CLOUDS AND THE WARM
ADVECTION SHOULD RESULT IN RISING TEMPS LATE THIS EVENING INTO THE
OVERNIGHT...HELPING TO BRING WIND CHILLS UP. ADDITIONALLY...THE BEST
JUXTAPOSITION OF LOW LEVEL SATURATION AND ISENTROPIC LIFT OCCURS
NORTH OF INTERSTATE 90. GIVEN THE ARCTIC AIRMASS IN PLACE PRIOR TO
THE SHORTWAVE ARRIVAL...LIKELY WILL NOT TAKE MUCH TO SNOW. QPF MAY
NOT AMOUNT TO MUCH WITH THE COLD AIRMASS...MAYBE A COUPLE HUNDREDTHS
TOPS...BUT ENOUGH FORCING TO WARRANT HIGH PRECIPITATION CHANCES.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 352 AM CST MON DEC 9 2013
MAIN LONG TERM FORECAST CONCERNS ARE ON TEMPERATURES...AS WELL AS
THE OSCILLATING DIURNAL TRENDS WITH THEM...AND POTENTIAL FOR
PRECIPITATION THROUGHOUT.
SHORTWAVE TROUGH COMING INTO THE FORECAST AREA TONIGHT QUICKLY MOVES
THROUGH DURING THE TUESDAY MORNING HOURS. ANY SNOW LOOKS TO DEPART
OFF TO THE EAST PRETTY FAST IN THE MORNING...FOLLOWED BY CLEARING
AND BRISK WEST WINDS. THESE WINDS COULD RESULT IN MORE BLOWING
SNOW...ESPECIALLY IF WE CAN GET A FEW TENTHS OUT OF TONIGHT.
ADDITIONALLY...THE WINDS DRIVE IN A BRIEF SURGE OF ARCTIC AIR WITH
850MB TEMPS FALLING TO -16 TO -20C BY 18Z. 09.00Z
ECMWF/NAM/CANADIAN/GFS THEN ALL DEPICT YET ANOTHER SHORTWAVE TROUGH
DROPPING INTO THE DAKOTAS TUESDAY NIGHT. AHEAD OF THIS
FEATURE...INCREASING ISENTROPIC LIFT AND MID LEVEL FRONTOGENESIS
LOOKS TO DEVELOP A BAND OF SNOW. POSITION OF THIS BAND OF SNOW IS
PROBLEMATIC...WITH THE ECMWF/NAM FARTHER NORTH COMPARED TO THE
GFS/CANADIAN. CONSENSUS WOULD SUGGEST LOCATIONS SOUTH OF I-90 WOULD
STAND TO SEE THE BEST CHANCE OF SEEING SNOW...SO RAISED CHANCES
TOWARDS 60 IN THIS AREA. THE BAND DOES APPEAR TO BE QUICK MOVING...
SUCH THAT BY 12Z WEDNESDAY...ITS ALREADY SOUTHEAST OF THE AREA.
NONETHELESS...WITH SNOW TO WATER RATIOS APPROACH 20 TO 1...WE COULD
SQUEEZE OUT AN INCH OR SO OUT OF THIS BAND.
JUST LIKE IN THE WAKE OF THE EVERY SHORTWAVE TROUGH...ANOTHER SURGE
OF ARCTIC AIR IS PROGGED TO FLOW INTO THE AREA ON WEDNESDAY WHEN THE
TROUGH MOVES THROUGH. 850MB TEMPS DROP TO -20 TO -24C AT 18Z
WEDNESDAY. THUS...DESPITE THAT SKIES SHOULD CLEAR ON WEDNESDAY AS
THE TROUGH COMES IN...IT WILL BE TOUGH TO WARM UP MUCH. MOST
LOCATIONS ARE LIKELY TO NOT GET OUT OF THE SINGLE DIGITS ABOVE
ZERO...AND NORTH OF HIGHWAY 10 MAY NOT EVEN GET TO ZERO. WITH THE
COLD TEMPS AND A NORTHWEST BREEZE...WIND CHILLS ARE YET AGAIN A
FACTOR WITH ANOTHER ADVISORY LIKELY NEEDED. NORTH OF HIGHWAY 10
APPEARS TO BE THE MOST LIKELY AREA FOR AN ADVISORY...STARTING LATE
TUESDAY NIGHT AND RUNNING THROUGH WEDNESDAY NIGHT. WEDNESDAY NIGHT
IS INTERESTING TOO. ALL MODELS ARE SUGGESTING RISING 500MB HEIGHTS
ACROSS THE CENTRAL PART OF THE COUNTRY. WARM ADVECTION ASSOCIATED
WITH THESE RISING HEIGHTS SHOULD CAUSE TEMPERATURES TO RISE...AFTER
A RAPID DROP OFF IN THE EVENING ASSOCIATED WITH A SURFACE RIDGE
PASSAGE. THERE MAY EVEN BE SOME SNOW THAT TRIES TO GET GOING NORTH
OF I-94...AS SUGGESTED BY THE ECMWF/CANADIAN AND HAVE INCLUDED 20
PERCENT CHANCES FOR THIS. THESE CHANCES PERSIST INTO THURSDAY. MUCH
WARMER 850MB TEMPS ON THURSDAY...ON THE ORDER OF -2 TO -8C BY
00Z...WILL RESULT IN HIGHS 15-20 DEGREES WARMER COMPARED TO
WEDNESDAY.
FROM THURSDAY NIGHT THROUGH SUNDAY...09.00Z ECMWF/GFS/CANADIAN
SUGGEST A NORTHWEST FLOW PATTERN IN THE MEAN...STRETCHING FROM
BRITISH COLUMBIA INTO THE GREAT LAKES. AT THE MOMENT THURSDAY NIGHT
LOOKS DRY. AS WE HEAD INTO FRIDAY AND ESPECIALLY FRIDAY
NIGHT...THERE ARE SUGGESTIONS A SOUTHERN STREAM SHORTWAVE TROUGH
COMING OUT OF THE CENTRAL PLAINS AND HEADING INTO THE OHIO VALLEY
COULD SPREAD SOME LIGHT SNOW INTO THE FORECAST AREA. THE CANADIAN IS
THE FARTHEST NORTHWEST AND DID HONOR THE SOLUTION WITH A 20 PERCENT
CHANCE. HOWEVER...THE 09.00Z GFS/ECMWF SUGGEST IT COULD STAY TO THE
SOUTHEAST...THUS SOMETHING TO MONITOR. HEADING INTO THE WEEKEND...
THE ECMWF/GFS SUGGEST A POTENT UPPER TROUGH WILL BE DROPPING SOUTH
INTO MANITOBA AND ONTARIO. THE ECMWF IS VERY AGGRESSIVE DIGGING IT
INTO WISCONSIN ON SUNDAY. FOR NOW STAYED WITH THE CONSENSUS WHICH
YIELDS A GENERALLY DRY SOLUTION WITH TEMPERATURES HOVERING SLIGHTLY
BELOW NORMAL. HOWEVER...SHOULD THE 00Z ECMWF BE CORRECT...
TEMPERATURES MAY NEED SIGNIFICANT LOWERING FOR SUNDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1100 PM CST SUN DEC 8 2013
SNOW WILL BE EXITING EAST OVER THE NEXT FEW HOURS AS THE RESPONSIBLE
UPPER LEVEL SHORTWAVE HEADS TOWARD THE EASTERN GREAT LAKES. WINDS
WILL PICK UP BY MONDAY MORNING...BECOMING GUSTY FROM THE WEST. THIS
COULD RESULT IN A PERIOD OF DRIFTING/BLOWING OF THE FRESHLY FALLEN
SNOW AT KRST. WITH SNOW AMOUNTS RELATIVELY SMALL THOUGH...IMPACT ON
THE VSBY WILL LIKELY BE MINIMAL.
CIGS WILL BE PROBLEMATIC AS A MIX OF MVFR/VFR CONTINUES PER LATEST
SFC OBS...AND PINPOINTING A REASON FOR THE VARIABILITY IS DIFFICULT.
WILL CONTINUE TO SIDE TOWARD MORE MVFR FOR THE OVERNIGHT
HOURS...CLIMBING TO VFR...AND THEN BREAKING OUT INTO SCT SKIES FOR
MONDAY AFTERNOON. CLOUDS WILL QUICKLY RETURN MONDAY NIGHT AS ANOTHER
SHORTWAVE TROUGH SPINS ACROSS THE REGION. COULD SEE A PERIOD OF MVFR
OVERNIGHT WITH SOME -SN.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM CST TUESDAY
FOR WIZ017-029.
MN...NONE.
IA...NONE.
&&
SHORT TERM...AJ
LONG TERM...AJ
AVIATION.....RIECKHazardous weather outlook, Dec 8, 9:30 PM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 930 PM CST SUN DEC 8 2013 IAZ009>011-019-029-030-MNZ088-096-WIZ017-029-032>034-041>044- 053>055-061-100330- HOWARD-WINNESHIEK-ALLAMAKEE-CHICKASAW-FAYETTE-CLAYTON-WINONA- HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE- JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 930 PM CST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT 1 TO 2 INCHES OF SNOW HAS FALLEN...WITH ANOTHER INCH POSSIBLE. MOST OF THE ACCUMULATING SNOW WILL END SHORTLY AFTER MIDNIGHT. ROADS ARE SNOW COVERED WITH ICY SPOTS. EXERCISE CAUTION IF DRIVING. THE MORNING COMMUTE COULD BE IMPACTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BLUSTERY WEST WINDS COULD DRIFT SNOW MONDAY MORNING ACROSS OPEN AND UNSHELTERED AREAS...AND ALONG AREA RIDGE-TOPS. WIND CHILLS OF 10 TO 30 DEGREES BELOW ZERO ARE EXPECTED MONDAY...TUESDAY AND WEDNESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SNOW REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008-018-MNZ079-086-087-094-095-100330- MITCHELL-FLOYD-WABASHA-DODGE-OLMSTED-MOWER-FILLMORE- 930 PM CST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT LIGHT SNOW WILL END...WITH LITTLE IF ANY ADDITIONAL ACCUMULATION. HOWEVER...ROADS ARE SNOW COVERED WITH ICY SPOTS...AND MOTORISTS SHOULD EXERCISE CAUTION IF TRAVELING. SLIPPERY TRAVEL COULD IMPACT THE MONDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BLUSTERY WEST WINDS COULD DRIFT SNOW MONDAY MORNING ACROSS OPEN AND UNSHELTERED AREAS...AND ALONG AREA RIDGE-TOPS. WIND CHILLS OF 10 TO 25 DEGREES BELOW ZERO ARE EXPECTED MONDAY...TUESDAY AND WEDNESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK
In the hours before
Local storm report, Dec 9, 3:06 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
306 AM CST MON DEC 9 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM SNOW DE SOTO 43.43N 91.20W
12/09/2013 E3.6 INCH VERNON WI PUBLIC
SNOW DURATION 24 HOURS
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Dec 9, 3:17 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
317 AM CST MON DEC 9 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM SNOW FRIENDSHIP 43.97N 89.82W
12/09/2013 E3.0 INCH ADAMS WI PUBLIC
SNOW DURATION 24 HOURS
&&
NWS LA CROSSE WI
IRIS SYSTEMNearby
Wind Chill Advisories in Minnesota, 2013Wind Chill Advisories in Wisconsin, 2013Wind Chill Advisories in Iowa, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.